Hail, Malheur
- When
- July 26, 4:00 PM MST to 5:00 PM MST
- Where
- Malheur County, 4 mi E of Vale
- Measured
- 2 in hail
- Crop damage
- $2.8 million
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.983, -117.167
1.5 inch hail also occurred in Vale at 1600mst in Vale.
Please see narrative from Idaho this date.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
Please see narrative from Idaho this date.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 26, 3:16 PM MST, 44 minutes earlier.
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BOISE IDAHO 330 PM MDT SAT JUL 26 2003 ...FLASH FLOOD WATCH UNTIL 4 AM MOST OF SW IDAHO... UPPER DISTURBANCE OVER NE OREGON AND IDAHO WITH SPEED MAX RIGHT FROM WINNEMUCCA NV TO BOISE TOWARDS DILLON MT THIS AFTERNOON ARE OVER RIDING A PLUME OF VERY MOIST /PW OVER 1 INCH AND DEW PTS 55-65F/ AIR FLOWING N SOUTHWEST IDAHO. ISOLATED SEVERE THUNDERSTORMS EXPECTED TONIGHT IN ERN OREGON AND SW IDAHO. MOISTURE CONTINUES UNDER THE RIDGE WITH TS ACROSS CO AZ NV SO AS THE RIDGE GRADUALLY NW THERE WILL STILL BE MOISTURE AVAILABLE FOR AFTERNOON TS...THOUGH SOME INCREASED CAPPING FOR WARMING ALOFT COULD ACT TO INHIBIT OR DELAY AFTERNOON AND EVENING TS MAINLY MON/TUE. PATTERN CONTINUES THROUGH NEXT WEEKEND. GFS SEEMS TO BE LOOSING MOISTURE UNDER THE RIDGE WHICH IS SUSPECT SO POPS LITTLE HIGHER THAN GFS WOULD INDICATE. BUSY WITH WARNING AS FLASH FLOOD WATCH SO A SHORT AFD. .BOI...FLASH FLOOD WATCH UNTIL 4 AM FOR MOUNTAINS AND HIGHLANDS. = VM
IDZ011>016-028>030-ORZ061>064-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE IDAHO 600 AM MDT SAT JUL 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0429 PM MDT SAT JUL 26 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0422 PM WEISER ID 0.75 IN HAIL
07/26/03 WASHINGTON NEAR WEISER HIGH SCHOOL.
PEAK WIND GUST 31MPH.
0418 PM BURNS OR 0.00 IN HEAVY RAIN
07/26/03 HARNEY .70 INCHES IN 20 MINUTES.
NO FLOODING.
0220 PM CUPRUM ID FLASH FLOOD
07/26/03 ADAMS INDIAN CREEK OVER FLOWED
BANK. WASHED OVER BRIDGES.
DAMAGE TO CITY PARK. WASHED
OUT TWO FOOT BRIDGES.
PRFThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
1.5 inch hail also occurred in Vale at 1600mst in Vale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2003Every state in 2003This day in weather historyWarnings in Oregon, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334597.